Alert archive / Mississippi / Dense Fog Advisories in 2021
Dense Fog Advisory 13, NWS Jackson, MS
NWS Jackson, MS issued this dense fog advisory at Nov 6, 2021, 2:29 AM CDT for 28 counties in Mississippi. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2021, 2:29 AM CDT (07:29 UTC)
- Expired
- Nov 6, 2021, 10:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Jackson, MS
All 28 counties
Attala County, MS, Carroll County, MS, Choctaw County, MS, Claiborne County, MS, Clay County, MS, Copiah County, MS, Covington County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jefferson Davis County, MS, Leake County, MS, Lowndes County, MS, Madison County, MS, Montgomery County, MS, Neshoba County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Simpson County, MS, Smith County, MS, Warren County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 56 km from the middle of the area, began a volume at 07:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
958 WWUS74 KJAN 060729 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 229 AM CDT Sat Nov 6 2021 MSZ026>033-035>038-040>045-047>050-053>056-064-065-061400- /O.NEW.KJAN.FG.Y.0013.211106T0729Z-211106T1400Z/ Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Humphreys-Holmes-Attala-Winston-Issaquena-Sharkey-Yazoo- Madison MS-Leake-Neshoba-Warren-Hinds-Rankin-Scott-Claiborne- Copiah-Simpson-Smith-Jefferson Davis-Covington- Including the cities of Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Prentiss, Bassfield, Collins, and Mount Olive 229 AM CDT Sat Nov 6 2021 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Visibility to one quarter mile or less in dense fog. * WHERE...Portions of central, south-central, and northeastern Mississippi. * WHEN...Until 9 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. Visibility can change quickly over short distances in dense fog. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ NF
2 follow-up statements
587 WWUS74 KJAN 061332 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 832 AM CDT Sat Nov 6 2021 MSZ026>033-035>038-040>045-047>050-053>056-064-065-061500- /O.EXT.KJAN.FG.Y.0013.000000T0000Z-211106T1500Z/ Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Humphreys-Holmes-Attala-Winston-Issaquena-Sharkey-Yazoo- Madison MS-Leake-Neshoba-Warren-Hinds-Rankin-Scott-Claiborne- Copiah-Simpson-Smith-Jefferson Davis-Covington- Including the cities of Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Prentiss, Bassfield, Collins, and Mount Olive 832 AM CDT Sat Nov 6 2021 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM CDT THIS MORNING... * WHAT...Visibility to one quarter mile or less in dense fog. * WHERE...Portions of central, south-central, and northeastern Mississippi. * WHEN...Until 10 AM CDT this morning. * IMPACTS...Hazardous driving conditions due to low visibility. Visibility can change quickly over short distances in dense fog. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ 19
026 WWUS74 KJAN 061455 NPWJAN URGENT - WEATHER MESSAGE National Weather Service Jackson MS 955 AM CDT Sat Nov 6 2021 MSZ026>033-035>038-040>045-047>050-053>056-064-065-061600- /O.EXP.KJAN.FG.Y.0013.000000T0000Z-211106T1500Z/ Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Humphreys-Holmes-Attala-Winston-Issaquena-Sharkey-Yazoo- Madison MS-Leake-Neshoba-Warren-Hinds-Rankin-Scott-Claiborne- Copiah-Simpson-Smith-Jefferson Davis-Covington- Including the cities of Grenada, Vaiden, North Carrollton, Carrollton, Winona, Eupora, Mathiston, West Point, Columbus, Ackerman, Weir, Starkville, Belzoni, Isola, Durant, Tchula, Lexington, Pickens, Goodman, Kosciusko, Louisville, Mayersville, Rolling Fork, Anguilla, Yazoo City, Ridgeland, Madison, Canton, Carthage, Philadelphia, Pearl River, Vicksburg, Jackson, Pearl, Brandon, Richland, Forest, Morton, Port Gibson, Crystal Springs, Hazlehurst, Wesson, Magee, Mendenhall, Taylorsville, Raleigh, Prentiss, Bassfield, Collins, and Mount Olive 955 AM CDT Sat Nov 6 2021 ...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM CDT THIS MORNING... Fog is eroding across the advised area, and visibilities will continue to improve through late morning. $$ 19
What forecasters said that day
The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this dense fog advisory went out at Nov 6, 12:46 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Nov 6, 12:46 AM CDT, 1 hour 43 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 1246 AM CDT Sat Nov 6 2021 .UPDATE... Updated for 06Z aviation discussion. && .AVIATION... 06Z TAF discussion: With earlier stratus deck thinning out and breaking up across the region, lingering lower-level moisture and calm winds will support patches of BR and FG, as well as intermittent patches of low stratus through 13Z to 15Z time frame Saturday. Then expect VFR conditions to prevail through the remainder of the TAF period at all sites. /NF/ && .DISCUSSION... The pesky clouds from today have been slowly eroding this evening. However, a swath of them have lingered across the central and southern parts of the forecast area. These clouds will continue to be present but likely slowly continue to dissipate through the night. Another cool night is in store, and with these clouds dissipating, it might drop a little below forecast in some spots. Even still, lows will drop into the upper 30s and lower 40s across the region. The good news is that more sunshine should be present tomorrow than was the case today! /28/ Prior discussion below: Tonight and Saturday...Cool dry weather will continue across the forecast area as we move into the weekend. Clouds currently look to remain a staple across portions of the CWA tonight, but there will be some gradual eroding and clearing, as the low pressure system over the northwest Gulf of Mexico shifts east and across the Florida Peninsula overnight. The lingering presence of these clouds tonight currently look to keep the threat of any frost at bay. However, lows will still be chilly as they range from the upper 30s north to middle 40s south. High pressure will reside across the region on Saturday. Northerly flow aloft and at the surface will again maintain seasonable and pleasant conditions across the area. With skies becoming mostly sunny, highs Saturday afternoon are expected to top on in the low and middle 60s. /19/ Saturday night through Thursday: The coldest night of the forecast period is expected Saturday night. Wl still have northwest flow aloft atop a southwest/northeast oriented >1022mb surface ridge just to our northwest. This will result in a light north to northeast low level flow that will help temperatures bottom out in the upper 30s to lower 40s Sunday morning. The surface ridge will change little through Monday as it drifts slowly east over our region. Our winds aloft will change direction and become much lighter as mid level ridging shifts slowly east across our region as well. This will contribute to a slow moderation of temperatures through Monday and maintain dry weather. Monday night and Tuesday the mid level ridge will shift east and weaken as a weakening shortwave trough moves over our region. The surface ridge will become a high centered over the southeast states. This will lead to a light moisture return and an increase in mid and high level clouds associated with the shortwave but dry weather is expected to continue through Wednesday. By Wednesday evening our winds aloft will have backed to the southwest ahead of a deepening trough over the Plains. The surface high will have moved to the eastern seaboard but will continue to nose back across the Gulf coast states. This will help increase deep moisture back across our region and lead to a return of rain chances. The chance for rain is expected to return to our northwest most zones after midnight Wednesday night. There are differences in the models for Thursday concerning the timing of an amplified upper level trough axis and a cold front that will be moving across our CWA but widespread rain chances are expected Thursday into Thursday evening as these features move through the region. The CMC is stronger with the system and would likely produce a severe storm threat across a portion of our CWA but consensus is that instability will remain too limited. /22/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 40 66 37 69 / 0 0 0 0 Meridian 38 64 36 67 / 0 0 0 0 Vicksburg 39 66 36 70 / 0 0 0 0 Hattiesburg 42 67 37 70 / 0 0 0 0 Natchez 41 65 37 69 / 0 0 0 0 Greenville 36 64 36 68 / 0 0 0 0 Greenwood 38 65 35 68 / 0 0 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && NF/19/22
Hazardous weather outlook, Nov 5, 1:24 PM CDT, 13 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 124 PM CDT Fri Nov 5 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 124 PM CDT Fri Nov 5 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Saturday... The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday night through Thursday... The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Thursday. 19 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
Nearby
Dense Fog Advisories in Mississippi, 2021Every dense fog advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.